MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MISSION; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MISSION; BIOPSY INSTRUMENT
Model Number 1616MS
Medical Device Problem Code Missing Information (4053)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location was selected as unknown due to system limitations.The manufacturing location for the mission product is (b)(4).As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, a photo was provided for review.The investigation of the reported event is currently underway.(expiration date: 12/2024).
 
Event or Problem Description
It was reported that prior to a biopsy procedure, the device label was allegedly found to be missing.There was no patient contact.
 
Additional Manufacturer Narrative
H10: as this malfunction is considered one event; only one mdr report will be submitted for the reported quantity affected of 2 for this event.H10: the manufacturing location was selected as unknown due to system limitations.The manufacturing location for the mission product is bd-santo domingo.H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The sample has been returned to the manufacturer for evaluation.However, a photo was provided for review.The investigation of the reported event is currently underway.H10: d4 (expiration date: 12/2024).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: as this malfunction is considered one event; only one mdr report will be submitted for the reported quantity affected of 2 for this event.H10: the manufacturing location was selected as unknown due to system limitations.The manufacturing location for the mission product is bd-santo domingo.H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: two mission disposable core biopsy instrument cartons were returned to evaluation.During visual evaluation, it was noted that five devices were returned with each carton.Returned carton label matches with all the devices inside the box and the devices were in sealed condition.On further evaluation, it was noted that the carton end label was not present in the returned cartons.Therefore, the investigation is confirmed for the reported label missing information, as end carton label does not present in the returned cartons.One electronic photo was provided and reviewed.Provided photo shows the carton box side view.On further evaluation, it was noted that the carton end label was not present in the side carton box.Therefore, based on the photo review, reported label missing information can be confirmed.Hence overall the investigation is confirmed for the label missing information based on photo review and sample evaluation.A definitive root cause for the alleged missing information could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 12/2024).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
MISSION
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
UNKNOWN
BR  
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14234067
Report Number2020394-2022-00330
Device Sequence Number4406704
Product Code KNW
UDI-Device Identifier00801741096976
UDI-Public(01)00801741096976
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K171953
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1616MS
Device Catalogue Number1616MS
Device Lot Number0001447181
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/07/2022
Supplement Date Received by Manufacturer05/04/2022
10/06/2022
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date05/27/2022
10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown